Alert archive / Wyoming / Special Weather Statements in 2016

Special Weather Statement, NWS Riverton, WY

May 24, 2016Johnson County, Wyoming

NWS Riverton, WY issued this special weather statement at May 24, 2016, 6:21 PM MDT for Johnson County, Wyoming. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2016, 6:21 PM MDT (00:21 UTC)
Expired
May 24, 2016, 7:00 PM MDT
In force
39 min
Issued by
NWS Riverton, WY

County Johnson County, WY

The radar

The Riverton/Lander radar (KRIW), 143 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 0.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2016-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2016-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1895 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

015 
WWUS85 KRIW 250021
SPSRIW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
621 PM MDT TUE MAY 24 2016
 
WYZ009-011-250100-
SOUTHEAST JOHNSON COUNTY-BIGHORN MOUNTAINS SOUTHEAST-
621 PM MDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JOHNSON COUNTY
UNTIL 700 PM MDT...

AT 621 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF RED WALL...WHICH IS 25 MILES SOUTHWEST OF
KAYCEE...MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MAYOWORTH AROUND 700 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BARNUM...CHAMPION
RIDGE PUMPED STORAGE HYDROELECTRIC POWER PLANT AND POWDER RIVER
CABINS.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 256 AND 260.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4349 10695 4353 10711 4393 10688 4378 10657
TIME...MOT...LOC 0021Z 213DEG 28KT 4350 10707 

$$

BRAUN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at May 24, 2:10 PM MDT, 4 hours 11 minutes earlier.

Area forecast discussion, May 24, 2:10 PM MDT, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
210 PM MDT TUE MAY 24 2016

.Short Term...Tonight Through Wednesday

A major long wave low pressure trough extending from the eastern
Pacific off of the west coast to the eastern great plains will
remain over the region. This will keep cool air over the region
with southwest flow bringing Pacific moisture north along with
instability and jet dynamics supporting shower activity with
embedded afternoon and evening thunderstorms. Thunderstorms will
have small hail...heavy rain and strong wind gusts. Gusty
southwest winds will extend across the lower elevations of the
Red Desert...Wind River and Bighorn basins and Fremont...Natrona
and Johnson counties. Night time freezing to near freezing
temperatures in the mountains will retard the snowmelt. The snow
level will continue to fluctuate between 9000 feet and 7500 feet
day to night. Above 9000 feet accumulations of 2 to 4 inches a
day is expected. Some accumulation may occur below 9000 feet down
to around 8000 feet. Showers and thunderstorms will produce daily
precipitation from .25 to .5 of an inch with local 1 inch amounts.

.Long Term...Wednesday Night Through Tuesday

A major long wave low pressure trough extending from the eastern
Pacific off of the west coast to the eastern great plains will
remain over the region Wednesday night trough Tuesday. This will
keep cool air over the region with southwest flow bringing Pacific
moisture north along with instability and jet dynamics supporting
shower activity with embedded afternoon and evening thunderstorms.
Thunderstorms will have small hail...heavy rain and strong wind
gusts. Gusty southwest winds will extend across the lower
elevations of the Red Desert...Wind River and Bighorn basins and
Fremont...Natrona and Johnson counties. Night time freezing to
near freezing temperatures in the mountains will retard the
snowmelt. The snow level will continue to fluctuate between 9000
feet and 7500 feet day to night. Above 9000 feet accumulations of
2 to 4 inches a day is expected through the week. Some
accumulation may occur below 9000 feet down to around 8000 feet.
Showers and thunderstorms will produce daily precipitation from
.25 to .5 of an inch with local 1 inch amounts. The extended
models start to diverge over the weekend and spread apart more
Monday and tuesday with speed...strength and location of short
wave low pressure troughs.

&&

.AVIATION.../00Z ISSUANCE/

West of the Continental Divide...KJAC/KRKS/KPNA/KBPI Routes

A disturbance moving northeast across the region will keep scattered
showers and thunderstorms through the evening...more numerous in the
high country. Brief MVFR conditions in lower ceilings will occur in
and near heavier showers and storms. Wind gusts of 35-45 kts are
possible near stronger or higher based storms. Most activity will
decrease by 04z Wed...lingering a bit longer near KJAC. Early
morning low stratus and MVFR ceilings or VCFG return to some
terminals after 09z. Another round of light showers will return to
the southwest by morning. Another round of showers and thunderstorms
will develop Wednesday afternoon.

East of the Continental Divide...KCPR/KCOD/KRIW/KWRL/KLND Routes

A strong disturbance moving across the region will keep scattered
showers and thunderstorms east of the divide through the
evening...with periods of brief MVFR conditions in lower ceilings in
and near heavier showers and storms. More numerous and stronger
thunderstorms are possible in both Natrona and Johnson counties
later this afternoon and evening with some storms producing winds
gusts in excess of 45 knots...hail from one half inch to one
inch...and brief heavy rain with frequent lightning. This activity
will decrease from south to north after 04z Wed. Early morning low
stratus and MVFR ceilings or VCFG returns to some terminals after
09z. Light showers will be possible again Wednesday morning with
building afternoon thunderstorms once again.

&&

.FIRE WEATHER...

A major long wave low pressure trough extending from the eastern
Pacific off of the west coast to the eastern great plains will
remain over the region into the weekend.  This will keep cool air
over the region with southwest flow bringing Pacific moisture north
along with instability and jet dynamics supporting shower activity
with embedded afternoon and evening thunderstorms. Thunderstorms
will have small hail...heavy rain and strong wind gusts. Over
the mountains...relative humidity will be elevated with lower
relative humidity and gusty southwest winds across the lower
elevations of the Red Desert...Wind River and Bighorn basins and
Fremont...Natrona and Johnson counties. Night time freezing to
near freezing temperatures in the mountains will retard the
snowmelt. The snow level will continue to fluctuate between 9000
feet and 7500 feet day to night. Above 9000 feet accumulations of
2 to 4 inches a day is expected through the week. Some
accumulation may occur below 9000 feet down to around 8000 feet.
Showers and thunderstorms will produce daily precipitation from
.25 to .5 of an inch with local 1 inch amounts. Outside of areas
of precipitation...mixing heights should rise high enough for good
to very good smoke dispersal in the afternoons.

&&

.RIW Watches/Warnings/Advisories...
None.
&&

SHORT TERM...C.Baker
LONG TERM...C.Baker
AVIATION...Skrbac
FIRE WEATHER...C.Baker
Hazardous weather outlook, May 24, 3:45 AM MDT, 14 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
345 AM MDT TUE MAY 24 2016

WYZ001>020-022>030-251200-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
345 AM MDT TUE MAY 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. A FEW
STRONG TO POSSIBLY SEVERE STORMS ARE POSSIBLE EAST OF A CODY TO
CASPER LINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY THROUGH FRIDAY...ISOLATED TO SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS ACROSS THE REGION EACH DAY.

SATURDAY THROUGH MONDAY...SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS OVER THE NORTH AND NORTHWEST. ISOLATED STORMS OVER
THE CENTRAL AND SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER...INCLUDING
HAIL...STRONG WINDS...HEAVY RAINFALL OR OBSERVED FLOODING. THANK YOU.

In the hours before

Special weather statement, May 24, 5:25 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
525 PM MDT TUE MAY 24 2016

WYZ010-011-250015-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
525 PM MDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JOHNSON COUNTY UNTIL 615
PM MDT...

AT 525 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHEAST OF MAYOWORTH...WHICH IS 14 MILES NORTH OF KAYCEE...
MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL JOHNSON
COUNTY...INCLUDING THE FOLLOWING LOCATIONS...TA GUEST RANCH.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 25 BETWEEN MILE MARKERS 263 AND 296.
 INTERSTATE 90 BETWEEN MILE MARKERS 66 AND 85.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4380 10653 4387 10676 4431 10670 4421 10622
TIME...MOT...LOC 2325Z 202DEG 23KT 4391 10661

BRAUN
Special weather statement, May 24, 5:32 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
532 PM MDT TUE MAY 24 2016

WYZ005>009-017-020-250015-
SOUTHWEST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-WIND RIVER
BASIN-SOUTHEAST BIG HORN BASIN-NATRONA COUNTY LOWER
ELEVATIONS-BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS WEST-
532 PM MDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT...
NORTHWESTERN NATRONA...SOUTHEASTERN WASHAKIE AND SOUTHEASTERN HOT
SPRINGS COUNTIES UNTIL 615 PM MDT...

AT 531 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SHOSHONI TO NEAR
CASTLE GARDENS...AND MOVING NORTHEAST AT 45 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  HILAND AROUND 555 PM MDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ARMINTO AND BOYSEN
STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4386 10752 4326 10671 4297 10755 4336 10815
TIME...MOT...LOC 2331Z 228DEG 39KT 4331 10809 4302 10764

BRAUN
Special weather statement, May 24, 5:34 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
534 PM MDT TUE MAY 24 2016

WYZ025-026-250015-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER GREEN RIVER BASIN-
534 PM MDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SUBLETTE COUNTY
UNTIL 615 PM MDT...

AT 534 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF LA BARGE...WHICH IS 11 MILES SOUTH OF BIG PINEY...
MOVING NORTHEAST AT 35 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BIG PINEY AROUND 550 PM MDT.
  MARBLETON AROUND 555 PM MDT.
  MESA GAS FIELD AROUND 615 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BIG PINEY ELEMENTARY
SCHOOL...PINEDALE RALPH WENZ FIELD...BIG PINEY MIDDLE SCHOOL...BIG
PINEY MARBLETON AIRPORT...SUBLETTE COUNTY FAIRGROUNDS...BIG PINEY
HIGH SCHOOL AND BOULDER FISH REARING STATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4227 11007 4235 11028 4288 10998 4275 10965
TIME...MOT...LOC 2334Z 207DEG 32KT 4238 11013

BRAUN
Special weather statement, May 24, 5:51 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
551 PM MDT TUE MAY 24 2016

WYZ004>007-250030-
SOUTHWEST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-NORTH BIG
HORN BASIN-SOUTHEAST BIG HORN BASIN-
551 PM MDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASHAKIE...
SOUTHEASTERN HOT SPRINGS AND SOUTHERN BIG HORN COUNTIES UNTIL 630 PM
MDT...

AT 551 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR KIRBY TO NEAR HOT
SPRINGS STATE PARK...AND MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  KIRBY AND WINCHESTER AROUND 555 PM MDT.
  WYOMING BOYS SCHOOL AROUND 615 PM MDT.
  WORLAND MUNICIPAL AIRPORT AROUND 620 PM MDT.
  WORLAND AROUND 625 PM MDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE EASTSIDE ELEMENTARY
SCHOOL...WASHAKIE COUNTY FAIRGROUNDS...THERMOPOLIS HOT SPRINGS COUNTY
MEMORIAL HOSPITAL...WASHAKIE COUNTY LIBRARY WORLAND BRANCH...WORLAND
NUMBER 21 NATURAL GAS PROCESSING PLANT...WORLAND WASHAKIE MEDICAL
CENTER...WORLAND HIGH SCHOOL...WORLAND MIDDLE SCHOOL...WORLAND
NATURAL GAS PROCESSING PLANT AND WEST SIDE ELEMENTARY SCHOOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4429 10802 4389 10762 4353 10815 4381 10827
TIME...MOT...LOC 2351Z 205DEG 27KT 4381 10814 4366 10812

BRAUN
Special weather statement, May 24, 6:10 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
610 PM MDT TUE MAY 24 2016

WYZ006>008-020-250100-
OWL CREEK AND BRIDGER MOUNTAINS-SOUTHEAST BIG HORN BASIN-NATRONA
COUNTY LOWER ELEVATIONS-BIGHORN MOUNTAINS WEST-
610 PM MDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NATRONA...
SOUTHEASTERN WASHAKIE AND SOUTHEASTERN HOT SPRINGS COUNTIES UNTIL 700
PM MDT...

AT 610 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR COTTONWOOD PASS TO
NEAR HILAND...AND MOVING NORTHEAST AT 30 MPH.

PEA SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  COTTONWOOD PASS AROUND 615 PM MDT.
  BIG TRAILS AROUND 700 PM MDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ARMINTO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4330 10669 4310 10732 4328 10752 4337 10753
      4343 10763 4343 10768 4347 10773 4359 10764
      4359 10759 4365 10759 4389 10741 4366 10713
      4361 10720 4353 10724 4324 10730 4321 10718
      4321 10710 4330 10705 4341 10691 4343 10685
TIME...MOT...LOC 0010Z 214DEG 28KT 4345 10764 4320 10736

BRAUN
Special weather statement, May 24, 6:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
621 PM MDT TUE MAY 24 2016

WYZ009-011-250100-
SOUTHEAST JOHNSON COUNTY-BIGHORN MOUNTAINS SOUTHEAST-
621 PM MDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JOHNSON COUNTY
UNTIL 700 PM MDT...

AT 621 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF RED WALL...WHICH IS 25 MILES SOUTHWEST OF
KAYCEE...MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MAYOWORTH AROUND 700 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BARNUM...CHAMPION
RIDGE PUMPED STORAGE HYDROELECTRIC POWER PLANT AND POWDER RIVER
CABINS.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 256 AND 260.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4349 10695 4353 10711 4393 10688 4378 10657
TIME...MOT...LOC 0021Z 213DEG 28KT 4350 10707

BRAUN

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 6:10 PM MDTSpecial Weather StatementRIW50 min
May 24, 6:40 PM MDTSpecial Weather StatementRIWJohnson50 min
May 24, 6:47 PM MDTSpecial Weather StatementRIWBig Horn43 min
May 24, 6:49 PM MDTSpecial Weather StatementRIWJohnson41 min
May 24, 6:53 PM MDTSpecial Weather StatementRIWWashakie37 min
May 24, 6:58 PM MDTSpecial Weather StatementRIWJohnson47 min
May 24, 7:35 PM MDTSpecial Weather StatementRIWBig Horn25 min
May 24, 7:40 PM MDTSpecial Weather StatementRIWJohnson50 min
May 24, 7:50 PM MDTSpecial Weather StatementRIWJohnson25 min
May 24, 7:57 PM MDTSevere Thunderstorm WarningRIWJohnson33 min
May 24, 8:34 PM MDTSpecial Weather StatementRIWNatrona26 min
May 25, 11:17 AM MDTSpecial Weather StatementRIWFremont43 min
May 25, 11:32 AM MDTSpecial Weather StatementRIWNatrona43 min
May 25, 11:52 AM MDTSpecial Weather StatementRIWHot Springs38 min
May 25, 12:03 PM MDTSpecial Weather StatementRIWBig Horn42 min
May 25, 12:43 PM MDTSpecial Weather StatementRIWWashakie32 min
May 25, 12:56 PM MDTSpecial Weather StatementRIWSweetwater34 min
May 25, 1:16 PM MDTSpecial Weather StatementRIWWashakie29 min
May 25, 1:36 PM MDTSpecial Weather StatementRIWBig Horn39 min
May 25, 1:46 PM MDTSpecial Weather StatementRIWFremont59 min
May 25, 1:48 PM MDTSpecial Weather StatementRIWWashakie42 min
May 25, 1:52 PM MDTSpecial Weather StatementRIWBig Horn38 min
May 25, 1:53 PM MDTSpecial Weather StatementRIWHot Springs52 min
May 25, 2:14 PM MDTSpecial Weather StatementRIW46 min
May 25, 2:27 PM MDTSpecial Weather StatementRIWFremont48 min
May 25, 2:31 PM MDTSpecial Weather StatementRIWFremont44 min
May 25, 2:34 PM MDTSpecial Weather StatementRIWWashakie41 min
May 25, 2:52 PM MDTSpecial Weather StatementRIWWashakie38 min
May 25, 3:15 PM MDTSpecial Weather StatementRIW30 min
May 25, 3:36 PM MDTSpecial Weather StatementRIWNatrona39 min
May 25, 4:11 PM MDTSpecial Weather StatementRIWJohnson49 min
May 25, 4:37 PM MDTSpecial Weather StatementRIWBig Horn38 min
May 25, 4:41 PM MDTSpecial Weather StatementRIWBig Horn49 min
May 25, 5:17 PM MDTSpecial Weather StatementRIWHot Springs28 min
May 25, 5:21 PM MDTSpecial Weather StatementRIWBig Horn24 min

Nearby

Special Weather Statements in Wyoming, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.